MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL INFUSION FLUID
Model Number 903-00006
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Anaphylactoid / Anaphylaxis (2218)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A meeting was held on january 22nd with the clinical team at karolinska university hospital to review their protocols and obtain more information on the use of the belmont device.It was confirmed that the belmont device only warms and delivers fluid, it does not change the chemistry of the fluid.A review of complaints was conducted and it was confirmed that belmont has not seen this type of complaint previously from any other user globally.No new risks identified.A review of the risk management file confirmed that suitable controls are in place to mitigate potential risks associated with allergic reaction and that the benefit of the use of the device outweighs residual risk.A precise root cause of transfusion reaction could not be determined.We will continue to monitor these incidents going forward.
 
Additional Manufacturer Narrative
Internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.On 12/13/2024, belmont was contacted by our swedish distributor detailing that they had received a complaint from (b)(6) hospital, via telephone.The clinic has seen transfusion reactions when giving plasma via belmont disposables, 14 cases in 5 months, since they set up an internal form to report.Those affected are usually trauma patients what happens is that the patient suffers ananaphylactic reaction/shock.At this time there was no report the ananaphylactic reactions lead to a serious deterioration in health or injury to the patient.There was also no report the device caused or contributed to the ananaphylactic reactions.Based on the information available on (b)(6) 2024 the decision was made not to report.Subsequently, on 12/23 a user facility report was received from swedish medical products agency and the decision was updated to report / respond.The distributor indicated via a call on 01/07/2025 that the blood bank used by the hospital may be providing the hospital with plasma from a limited donor pool and it is possible that may be contributing factor although the root cause of the alleged incident cannot be confirmed at this time.The step-by-step procedure in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Belmont is working with the distributor to arrange a meeting with the clinical team at (b)(6) hospital to review their protocols and obtain more information on the use of the belmont device.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
On about 14 occasions in the past 6 months, bleeding patents transfused with belmont have had sudden strong drop in blood pressure and in about 3 patients also urticaria and in one patient swelling of the throat.In all cases, plasma has been transfused.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
WARMER, THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21193220
Report Number1219702-2025-00007
Device Sequence Number19699900
Product Code LGZ
UDI-Device Identifier10896128002029
UDI-Public10896128002029
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown